Alert archive / California / Winter Storm Watches in 2008

Winter Storm Watch 3, NWS Eureka, CA

February 1, 2008

NWS Eureka, CA issued this winter storm watch at Feb 1, 2008, 4:52 AM PST. It took effect at Feb 1, 2008, 3:03 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 4:52 AM PST (12:52 UTC)
In effect from
Feb 1, 2008, 3:03 PM PST
Expired
Feb 2, 2008, 5:06 AM PST
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 011252
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
452 AM PST FRI FEB 1 2008

...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA
SATURDAY AND SUNDAY...

.A COLD PACIFIC STORM SYSTEM WILL BRING ADDITIONAL RAIN AND
MOUNTAIN SNOW TO NORTHWEST CALIFORNIA SATURDAY MORNING THROUGH MID
DAY SUNDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED ABOVE 2500
FEET IN THE MOUNTAINS OF TRINITY COUNTY...AND THE SNOW WILL BE
ACCOMPANIED BY STRONG SOUTHERLY WINDS OVER THE MOUNTAIN RIDGES. 
SNOWFALL WILL TAPER OFF SUNDAY AFTERNOON AS THE STORM SYSTEM MOVES
EAST OF THE AREA. 

CAZ004-020200-
/O.NEW.KEKA.WS.A.0003.080202T1800Z-080203T1800Z/
UPPER TRINITY RIVER-
452 AM PST FRI FEB 1 2008

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING. 

A PACIFIC STORM SYSTEM WILL BRING SIGNIFICANT SNOWFALL AND WIND TO
THE MOUNTAINS OF TRINITY COUNTY THIS WEEKEND. THE SNOW IS EXPECTED
TO BEGIN MID TO LATE MORNING SATURDAY...AND CONTINUE THROUGH LATE
SUNDAY MORNING...WITH TOTAL ACCUMULATIONS OF 8 TO 10 INCHES ABOVE
2500 FEET. SOME LOCALLY LOWER ACCUMULATIONS MAY OCCUR DURING
HEAVY SNOW SHOWERS. IN ADDITION...SOUTH WINDS AVERAGING 15 TO 25 MPH
WITH GUSTS TO 30 MPH OVER THE RIDGES WILL CREATE BLOWING SNOW
CONDITIONS. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON
AND EVENING. THE WINDS WILL EASE AND SHIFT TO THE NORTHWEST EARLY
SUNDAY MORNING AS THE COLD FRONT MOVES INLAND.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CILIBERTI
2 follow-up statements
000 
WWUS46 KEKA 012303
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 PM PST FRI FEB 1 2008

...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA
SATURDAY AND SUNDAY...

.AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD RAIN AND MOUNTAIN
SNOW ACROSS THE REGION SATURDAY...AND WILL INCREASE IN INTENSITY
AND COVERAGE SATURDAY NIGHT THROUGH SUNDAY MORNING.

CAZ003-021215-
/O.EXB.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/
NORTH COAST INTERIOR-
303 PM PST FRI FEB 1 2008

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA SATURDAY
THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW SHOWERS WILL OCCUR
AHEAD OF THE SYSTEM SATURDAY MORNING THROUGH SATURDAY AFTERNOON.
COLDER AIR WILL ARRIVE BY LATE SATURDAY AFTERNOON. THE INTENSITY
AND COVERAGE OF THE RAIN AND SNOW WILL ALSO INCREASE SATURDAY
AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. EXPECT 2 TO 4
INCHES OF SNOW ABOVE 3500 FT SATURDAY. SNOW LEVELS WILL FALL TO
2500 FT BY SATURDAY NIGHT..WITH AN ADDITIONAL 3 TO 5 INCHES
EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER
OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST
OF THE AREA.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ004-021215-
/O.EXT.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/
UPPER TRINITY RIVER-
303 PM PST FRI FEB 1 2008

...WINTER STORM WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA SATURDAY
THROUGH EARLY SUNDAY. RAIN AND MOUNTAIN SNOW SHOWERS WILL OCCUR
AHEAD OF THE SYSTEM SATURDAY MORNING THROUGH SATURDAY AFTERNOON.
THE INTENSITY AND COVERAGE OF THE RAIN AND SNOW WILL ALSO
INCREASE SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING.
EXPECT 3 TO 5 INCHES OF SNOW ABOVE 3000 FT SATURDAY. SNOW LEVELS
WILL FALL TO 2000 FT SATURDAY NIGHT...WITH AN ADDITIONAL 4 TO 6
INCHES EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL
THEN TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM
MOVES EAST OF THE AREA.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS46 KEKA 021306
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
506 AM PST SAT FEB 2 2008

...ANOTHER WINTER STORM SYSTEM TO AFFECT NORTHWEST CALIFORNIA
TODAY AND SUNDAY...

.AN APPROACHING PACIFIC STORM SYSTEM WILL SPREAD RAIN AND
MOUNTAIN SNOW ACROSS THE REGION TODAY...AND WILL INCREASE IN
INTENSITY AND COVERAGE TONIGHT THROUGH SUNDAY MORNING.

CAZ004-030215-
/O.UPG.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/
/O.NEW.KEKA.HS.W.0003.080202T2200Z-080203T1800Z/
UPPER TRINITY RIVER-
506 AM PST SAT FEB 2 2008

...HEAVY SNOW WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA TODAY THROUGH
EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE
SYSTEM THIS MORNING. THE INTENSITY AND COVERAGE OF THE RAIN AND
SNOW WILL ALSO INCREASE THIS AFTERNOON AND CONTINUE THROUGH
SUNDAY MORNING. EXPECT 2 TO 4 INCHES OF SNOW ABOVE 2500 FT
TODAY. SNOW LEVELS WILL FLUCTUATE STARTING OUT ABOUT 1500 FEET
THIS MORNING...AND RISING TO 2500 FEET EARLY TONIGHT...BEFORE
DROPPING BACK DOWN TO 2000 FEET SUNDAY. AN ADDITIONAL 5 TO 7 INCHES
IS EXPECTED THROUGH SUNDAY MORNING. THE RAIN AND SNOW WILL THEN
TAPER OFF TO SHOWERS SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES
EAST OF THE AREA.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ003-030215-
/O.UPG.KEKA.WS.A.0003.080202T2200Z-080203T1800Z/
/O.NEW.KEKA.SN.Y.0008.080202T2200Z-080203T1800Z/
NORTH COAST INTERIOR-
506 AM PST SAT FEB 2 2008

...SNOW ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST
SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM
PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

A LOW PRESSURE SYSTEM WILL IMPACT NORTHWEST CALIFORNIA TODAY THROUGH
EARLY SUNDAY. RAIN AND MOUNTAIN SNOW WILL OCCUR AHEAD OF THE
SYSTEM THIS MORNING WITH SNOW LEVELS NEAR 2500 TO 3000 FEET. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. THE INTENSITY AND
COVERAGE OF THE RAIN AND SNOW WILL INCREASE THIS AFTERNOON AND
CONTINUE THROUGH SUNDAY MORNING. SNOW LEVELS WILL FALL TO 2500 FT
BY TONIGHT...WITH AN ADDITIONAL 4 TO 6 INCHES EXPECTED THROUGH
SUNDAY MORNING. THE RAIN AND SNOW WILL THEN TAPER OFF TO SHOWERS
SUNDAY AFTERNOON...AS THE STORM SYSTEM MOVES EAST OF THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 31, 4:27 PM PST, 12 hours 25 minutes earlier.

Area forecast discussion, Jan 31, 4:27 PM PST, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
427 PM PST THU JAN 31 2008

.SYNOPSIS...A COLD FRONT WILL PUSH SE OF THE AREA TONIGHT...LEAVING
IN ITS WAKE SCATTERED SHOWERS OF RAIN AND SNOW. A FEW SHOWERS WILL
LINGER ACROSS THE REGION FRIDAY...BUT MAINLY NORTH OF CAPE MENDOCINO.
ANOTHER STORM SYSTEM DROPPING INTO THE PACIFIC NORTHWEST...WILL SPREAD
RAIN AND MOUNTAIN SNOW ACROSS NORTHERN CALIFORNIA SATURDAY THROUGH
EARLY SUNDAY. AN UPPER RIDGE WILL PROVIDE A BREAK IN THE UNSETTLED
WEATHER MONDAY INTO TUESDAY...BUT A COLD FRONT WILL LIKELY BRING
MORE PRECIPITATION TUESDAY NIGHT INTO WEDNESDAY.

&&

.DISCUSSION...SCATTERED COVERAGE OF POST FRONTAL PCPN HAS BROUGHT
AN END TO THE HEAVY SNOW WARNING. CONVECTIVE SNOW BURSTS REMAIN A
LIKELIHOOD OVER ALL INTERIOR RIDGES AND SUMMITS WITH ADDITIONAL 1-3
SNOW AMOUNTS EXPECTED ABOVE 2000 FEET...BUT EVEN THIS FALLS A BIT
BELOW WINTER HEADLINE CRITERIA.

MINOR AND LOCALIZED FLOODING WAS OBSERVED TODAY OVER MENDOCINO COUNTY
AND PORTIONS OF INTERIOR HUMBOLDT COUNTY AS SEVERAL BANDS OF HEAVY
RAIN SAGGED SLOWLY SE OVER THE AREA. HIGHER SNOW LEVELS ALLOWED
THE HEAVY RAIN TO MELT AWAY TONS OF WET SNOW. A SMALL STREAM/URBAN
FLOOD ADVISORY WAS ISSUED FOR SEVERAL HOURS FOR CAZ076. HYDROLOGIC
STATEMENT SFORVFEKA WAS ISSUED FOR THE EEL RIVER AT FERNBRIDGE
SLATED TO REACH MONITOR STAGE FRIDAY MORNING.

NEXT SYSTEM FOR SAT LOOKS MODERATELY WET BUT A LITTLE MILDER THAN
THIS LAST SYSTEM. UPPER RIDGE SHOULD SHIELD NORCAL FROM ANY SIG
RAIN FOLLOWING THE WET WEEKEND ON MONDAY AND TUESDAY WITH ISOLATED
SHOWERS NEAR THE OREGON BORDER. -MC

&&

.AVIATION...A COLD FRONT WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS
NORTHWEST CALIFORNIA INTO THE EVENING. MODERATE TO HEAVY RAIN AND
GUSTY WINDS WILL ACCOMPANY THE FRONT WITH PERIODS OF IFR CONDITIONS.
VISIBILITIES WILL IMPROVE...CEILINGS RISE...AND WINDS EASE BEHIND
THE FRONT...WITH MAINLY MVFR CONDITIONS. THE FRONT HAS ALREADY
PASSED THROUGH KCEC AND KACV EARLY THIS AFTERNOON...AND SHOULD MOVE
ACROSS KUKI BY 1800 PST. SCATTERED SHOWERS WILL CONTINUE THROUGH THE
NIGHT. -TH

&&

.MARINE...WINDS CIRCULATING AROUND A DEEP LOW WEST OF THE BRITISH
COLUMBIA COAST WILL BRING LARGE NW SWELL TO THE WATERS BY FRI
MORNING. GFS WINDS AGREE WITH MORNING SCATTEROMETER PASS NEAR THE
WAVE GENERATION AREA WHERE WINDS GREATER OR EQUAL TO 45 KT ARE AIMED
TOWARDS NORTHWEST CALIFORNIA. MODEL GUIDANCE IS IN BETTER AGREEMENT
WITH CURRENT OBSERVATIONS THAN THE PAST COUPLE OF DAYS...BUT HAVE
STILL UNDERCUT GUIDANCE 1 TO 3 FT SINCE THE SOLUTIONS HAVE BEEN
CONSISTENTLY TOO HIGH ON THE SIGNIFICANT WAVE HEIGHTS. HAVE KEPT THE
TIMING OF THE CURRENT HIGH SURF ADVISORY AND HAZARDOUS SEAS WARNING.
-TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

HIGH SURF ADVISORY FROM 2 AM TO 6 PM PST FRIDAY FOR CAZ001.

HIGH SURF ADVISORY FROM 9 AM TO 10 PM PST FRIDAY FOR CAZ002.

HAZARDOUS SEAS WARNING FROM 9 AM TO 6 PM PST FRIDAY FOR PZZ455-
475.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 AM PST FRIDAY FOR
PZZ455-475.

SMALL CRAFT ADVISORY UNTIL 2 AM PST FRIDAY FOR PZZ410-450-470.

HAZARDOUS SEAS WARNING FROM 2 AM TO 6 PM PST FRIDAY FOR PZZ450-
470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 31, 3:35 PM PST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
335 PM PST THU JAN 31 2008

CAZ001-012345-
REDWOOD COAST-
335 PM PST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT AND FRIDAY.

...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 6 PM PST FRIDAY...

.SATURDAY THROUGH THURSDAY...

SOUTHERLY WINDS GUSTS UP 40 MPH ALONG THE DEL NORTE COUNTY COAST
SATURDAY MORNING TO EARLY AFTERNOON.

CAZ002-012345-
MENDOCINO COAST-
335 PM PST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT AND FRIDAY.

...HIGH SURF ADVISORY IN EFFECT FROM 9 AM TO 10 PM PST FRIDAY...

.SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

In the hours before

Local storm report, Jan 31, 11:41 PM PST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1141 PM PST THU JAN 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             1 N ORLEANS             41.29N 123.54W
01/31/2008  M2.0 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            ACCUMULATION FROM WEDNESDAY NIGHT THROUGH 3 AM THURSDAY.
            ELEVATION 400 FEET.

1030 AM     HEAVY RAIN       4 W ETTERSBURG          40.13N 124.07W
01/31/2008  M6.27 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            24 HOUR TOTAL. ELEVATION 1700 FEET. RAINFALL TOTAL FOR
            THE MONTH OF JANUARY IS 29.81 INCHES.

1215 PM     HEAVY SNOW       1 S WEAVERVILLE         40.71N 122.94W
01/31/2008  M12.5 INCH       TRINITY            CA   TRAINED SPOTTER

            ACCUMULATION FROM WEDNESDAY NIGHT THROUGH 1215 PM
            THURSDAY. ELEVATION 2400 FEET

1250 PM     HEAVY RAIN       5 W LAYTONVILLE         39.67N 123.59W
01/31/2008  M3.50 INCH       MENDOCINO          CA   TRAINED SPOTTER

            ACCUMULATION SINCE MIDNIGHT. ELEVATION 2000 FEET.

0150 PM     HEAVY SNOW       1 N WEAVERVILLE         40.74N 122.94W
01/31/2008  M14.0 INCH       TRINITY            CA   TRAINED SPOTTER

            ACCUMULATION FROM WEDNESDAY NIGHT THROUGH 150 PM
            THURSDAY. SNOW RATE OF 1 INCH PER HOUR OBSERVED AT TIMES.
            ELEVATION 2800 FEET.

0325 PM     HEAVY SNOW       10 SSE PEANUT           40.33N 123.10W
01/31/2008  M8.6 INCH        TRINITY            CA   TRAINED SPOTTER

            7.1 INCHES MEASURED FROM WEDNESDAY NIGHT THROUGH 815 AM
            THURSDAY. AN ADDITIONAL 1.5 INCHES FELL FROM 125 PM
            THROUGH 325 PM. ELEVATION 3800 FEET.

0430 PM     HEAVY SNOW       11 SSW CARRVILLE        40.91N 122.78W
01/31/2008  M30.0 INCH       TRINITY            CA   TRAINED SPOTTER

            ACCUMULATION FROM 9 PM 1/30/08 THROUGH 430 PM 1/31/08.
            ELEVATION 2500 FEET.

0615 PM     SNOW             1 N DEL LOMA            40.77N 123.33W
01/31/2008  U0.0 INCH        TRINITY            CA   TRAINED SPOTTER

            MIX OF RAIN AND SNOW THROUGHOUT THE DAY. 2.65 INCHES OF
            LIQUID EQUIVALENT MEASURED.

&&

MAZUR

Nearby

Winter Storm Watches in California, 2008Every winter storm watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.